|Online since 2002|
Ritalin FeedbackWe are collecting comments from those who have used Ritalin. If you've used Ritalin, please help others by adding your feedback. What would you tell your best friend about using this drug? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history. You can use the form below to add your comments, feedback or Ritalin review.
Subj: Ritalin hair loss in child
My son is 11 years old and has been on Ritalin ever since Kindergarden. We noticed about 6 months ago that his hair was getting thin. We took him of the ritalin. No 11 year old has hair loss for no apparent reason.
Subj: hair loss
I've been taking generic ritalin on and off for 8 years. I've been on since September and I've had hair loss. My scalp has really receeded in the past two months.
Subj: Ritalin and hair loss in child
my daughter has been using ritalin since she was in first grade. She is now in the third grade. She had very long hair and it was thick. Her hair started to thin and break from her forehead and the back of the neck. I didn't realize it could be the medicine until I noticed my friends daughter's hair did the same thing after taking the same meds. When I take her off in the summer I don't have this problem. But what do you when school starts back, let your child go bald to pass to the next grade?
AskDocWeb: You could talk to your pediatrician about changing from Ritalin to another drug.
Subj: So glad I saw this
I'm a 53 year old woman who has been on ritalin for 3 year. And I'm experiencing hair loss -- maybe related to age and genetics or maybe the medication. I'm so glad I saw these comments. I'm going to talk with my doctor.
Subj: Hair loss on Ritalin
My 13 year old son has just started to lose his hair. He has been on ritalin for about 5 years, the doctors do not think it is connected.
Major thinning of scalp hair
I'm 35 & have been on Ritalin for approx 4 years. I noticed hair loss from the scalp/major thinning especially at crown of my head! ;-( I could never figure out why... but reading this has helped me realized it's prob the Ritalin.. But what's the alternative especially when I hear Adderall has same side effects!! #HELP PLEASE??? ;-/
AskDocWeb: The loss of scalp hair appears to be a rare complaint in people taking Ritalin® (methylphenidate hydrochloride) however, causality has not been determined. If you are taking Ritalin and hair loss occurs, talk with your doctor. Depending on how severe the hair loss is, there are things that he or she may be able to do. If your symptoms continue to be bothersome, or if your doctor believes the medicine is causing your hair loss, he or she may recommend trying another treatment for your condition. Which alternative would depend on the condition being treated.
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This consumer advocate website is protected by copyright © 2002-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report Ritalin and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.